Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 16, 2020, 7:47 AM CDT for Hidalgo County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2020, 7:47 AM CDT (12:47 UTC)
- Expired
- May 16, 2020, 8:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 79 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3791 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.2
The text
As transmitted.
473
WUUS54 KBRO 161247
SVRBRO
TXC215-161330-
/O.NEW.KBRO.SV.W.0033.200516T1247Z-200516T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
747 AM CDT Sat May 16 2020
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Southern Hidalgo County in Deep South Texas...
* Until 830 AM CDT.
* At 746 AM CDT, severe thunderstorms were located along a line
extending from around Mission to San Carlos, moving east at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Edinburg, Mission, Pharr, Weslaco, San Juan, Alamo, Donna,
Mercedes, Hidalgo and Elsa.
This includes the following highways...
US Highway 83 near mile marker 850.
Interstate Highway 69 C between mile markers 1 and 12.
US Highway 281 near mile marker 764.
US Highway 281 between mile markers 784 and 810.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2605 9807 2607 9808 2606 9810 2607 9813
2606 9814 2608 9826 2610 9829 2612 9827
2612 9830 2610 9830 2613 9833 2617 9834
2616 9839 2620 9844 2648 9819 2643 9786
2606 9787 2607 9803 2604 9804
TIME...MOT...LOC 1246Z 271DEG 19KT 2645 9807 2627 9817 2615 9832
HAIL...<.75IN
WIND...70MPH
$$
CB1 follow-up statement
211
WWUS54 KBRO 161318
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
818 AM CDT Sat May 16 2020
TXC215-161330-
/O.CON.KBRO.SV.W.0033.000000T0000Z-200516T1330Z/
Hidalgo TX-
818 AM CDT Sat May 16 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN HIDALGO COUNTY...
At 818 AM CDT, severe thunderstorms were located along a line
extending from Lyford High School to Indian Hills to near Scissors,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Weslaco, San Juan, Alamo, Donna, Mercedes, Elsa, Progreso, Edcouch,
La Villa and Hargill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.
&&
LAT...LON 2606 9803 2612 9820 2628 9813 2646 9807
2643 9786 2606 9787 2607 9803
TIME...MOT...LOC 1318Z 282DEG 34KT 2639 9781 2621 9791 2609 9806
HAIL...<.75IN
WIND...60MPH
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:24 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 16, 6:24 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 624 AM CDT Sat May 16 2020 .SHORT TERM (Now through Sunday): Satellite and radar images show scattered showers and thunderstorms...some possibly strong...continue to develop across portions of the CWA early this morning even as the outflow boundary moving southward across the coastal waters continues to outrun the convection offshore the lower Texas coast. The latest HRRR indicates convection developing across extreme southeast portions of deep south Texas this morning. Rain chances will linger across the coastal sections of the CWA this afternoon into early this evening as a 500mb shortwave trough across northeast Texas extending into southwest Texas continue to provide instability across the area. Isolated to scattered showers and thunderstorms are expected to develop across the coastal sections of deep south Texas Sunday as the 500mb shortwave trough lingers across the Texas coast. Temperatures will be near normal today with the cloud cover and slightly cooler air with the rain cooled airmass in the wake of the outflow boundary. Temperatures will be slightly warmer Sunday even with a light easterly flow at the surface. .LONG TERM (Sunday Night through Friday): Rain chances will diminish across south Texas Sun night into Monday as a 500mb ridge across northern Mexico and west Texas provides northerly winds aloft and subsidence increases across the area. In addition...low to mid level moisture will diminish across southwest Texas Monday into Tuesday as the upper level ridge moves eastward across the state. The 500mb ridge across the central United States Tuesday will become elongated Wednesday between the 500mb low/trough across the eastern U.S. and a 500mb trough across the western United States. A weak 500mb shortwave trough is progged to move across southwest Texas Wed night and this will provide some convection across the Mexican plateau. A 500mb ridge will develop across west-central Texas Friday in the wake of the upper level trough moving eastward. && .MARINE (Now through Sunday)...Seas were near 6 feet with north to northwest winds near 18 knots at 5:20 am at buoy020. An outflow boundary with strong to severe thunderstorms continues to move southward across the coastal waters early this morning. Buoy020 reported wind gusts near 45 knots earlier with the squall line. Once the convective boundary moves through the coastal waters this morning...winds will shift back to the south to southeast this afternoon. Moderate south to southeast winds will back to the east to southeast tonight with surface high pressure across central Texas. Light east to southeast winds will prevail across the coastal waters Sunday with weak high pressure across the northwest Gulf of Mexico. Sunday night through Wednesday...The pressure gradient will remain weak across the lower Texas coast Sun night into Monday. Light east to southeast winds will prevail across the coastal waters Sun night into Monday. Winds will veer to the south Tuesday but remain light with low pressure across northwest Texas. Light to moderate south to southeast winds should prevail across the western Gulf of Mexico Wednesday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 87 77 87 74 / 70 10 20 10 BROWNSVILLE 89 78 91 74 / 50 10 20 10 HARLINGEN 88 76 91 72 / 60 10 20 10 MCALLEN 89 77 93 73 / 60 10 20 10 RIO GRANDE CITY 89 75 95 73 / 50 10 10 10 SOUTH PADRE ISLAND 85 79 84 76 / 70 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...Small Craft Advisory until 7 PM CDT this evening for GMZ170-175. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 61/65/60/52
Hazardous weather outlook, May 16, 5:32 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 532 AM CDT Sat May 16 2020 TXZ248>257-351-353-171045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 532 AM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Strong thunderstorms are possible across southern and eastern portions of deep south Texas this morning. Some thunderstorms will produce heavy rainfall which will provide minor flooding in areas with poor drainage. There is a high risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at local beaches Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-171045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 532 AM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A line of strong to severe thunderstorms will continue to move southward across the lower Texas coastal waters this morning. Damaging winds and small hail as well as frequent cloud to water lightning strikes can be expected with this line of storms. Small craft advisories are in effect for the far offshore waters of the lower Texas coast today through 7 pm this evening for high seas. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
In the hours before
Special weather statement, May 16, 6:06 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Brownsville TX
606 AM CDT Sat May 16 2020
TXZ252-253-161145-
Southern Hidalgo TX-Starr TX-
606 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 645 AM CDT...
At 606 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rio Grande City, moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Sullivan City, La Joya, Los Ebanos, Garciasville, La
Grulla, John F Kennedy Elementary School, La Victoria, Los Alvarez
and Fort Ringgold County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2625 9856 2624 9855 2622 9856 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
2626 9868 2627 9872 2629 9871 2630 9875
2631 9874 2633 9875 2633 9879 2637 9880
2635 9890 2641 9893 2639 9845 2620 9848
TIME...MOT...LOC 1106Z 276DEG 20KT 2631 9885
CBSpecial weather statement, May 16, 6:31 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Sat May 16 2020
TXZ250-251-161215-
Brooks TX-Inland Kenedy TX-
631 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 715 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Falfurrias, moving east at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Airport Road Addition, Cantu Addition, Flowella, Brooks
County Airport and Hidalgo City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2721 9798 2721 9797 2723 9795 2724 9792
2724 9788 2708 9777 2696 9824 2712 9832
2726 9805 2726 9799
TIME...MOT...LOC 1131Z 248DEG 12KT 2711 9811
CBSpecial weather statement, May 16, 6:31 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Sat May 16 2020
TXZ252-353-161215-
Northern Hidalgo TX-Starr TX-
631 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND
NORTHEASTERN STARR COUNTIES UNTIL 715 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Catarina, or 14 miles northwest of Mccook, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2641 9880 2674 9875 2678 9840 2678 9828
2649 9843 2649 9847 2639 9852
TIME...MOT...LOC 1131Z 248DEG 13KT 2658 9860
BRADYSpecial weather statement, May 16, 6:56 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
656 AM CDT Sat May 16 2020
TXZ252-253-353-161245-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
656 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 745 AM CDT...
At 656 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Joya, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, Sharyland, Mccook and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2613 9833 2617 9834 2615 9835 2617 9836
2616 9839 2620 9844 2623 9845 2622 9848
2620 9848 2625 9856 2622 9856 2626 9859
2624 9867 2626 9868 2627 9872 2628 9870
2630 9873 2649 9864 2654 9819 2610 9830
TIME...MOT...LOC 1156Z 275DEG 15KT 2631 9849
CBSpecial weather statement, May 16, 7:22 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
722 AM CDT Sat May 16 2020
TXZ250-251-161300-
Brooks TX-Inland Kenedy TX-
722 AM CDT Sat May 16 2020
...SPECIAL WEATHER STATEMENT...
At 722 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sarita, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Sarita, Falfurrias Junior High School, Airport Road
Addition, Kenedy County Sheriffs Office, Falfurrias Fire Station,
Pleasant Park, Flowella, Brooks County Airport and Cantu Addition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2725 9764 2719 9759 2710 9757 2704 9758
2701 9826 2721 9827 2725 9799 2721 9799
2721 9797 2723 9795 2724 9792 2724 9789
2725 9785 2724 9784 2725 9782 2727 9782
2728 9775 2726 9773 2727 9771 2728 9765
TIME...MOT...LOC 1222Z 256DEG 25KT 2712 9788
BRADYSpecial weather statement, May 16, 7:29 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Brownsville TX
729 AM CDT Sat May 16 2020
TXZ251-254-351-161330-
Inland Willacy TX-Coastal Kenedy TX-Inland Kenedy TX-
729 AM CDT Sat May 16 2020
...SPECIAL WEATHER STATEMENT...
At 729 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rudolph, or 13 miles south of Armstrong, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Norias, Rudolph and Yturria.
LAT...LON 2664 9733 2663 9734 2654 9797 2679 9798
2706 9738 2690 9737 2691 9750 2688 9747
2689 9750 2685 9746 2681 9750 2661 9729
TIME...MOT...LOC 1229Z 258DEG 19KT 2673 9776
BRADYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:40 PM CDT | Special Weather Statement | BRO | Zapata | 50 min |
| May 16, 1:35 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 40 min |
| May 16, 2:15 AM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 60 min |
| May 16, 2:35 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 40 min |
| May 16, 2:46 AM CDT | Special Marine Warning | BRO | 119 min | |
| May 16, 2:54 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 51 min |
| May 16, 3:03 AM CDT | Special Weather Statement | BRO | Jim Hogg | 27 min |
| May 16, 3:16 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 59 min |
| May 16, 3:30 AM CDT | Severe Thunderstorm Warning | BRO | Brooks | 30 min |
| May 16, 4:14 AM CDT | Small Craft Advisory | BRO | 9 hr | |
| May 16, 4:15 AM CDT | Special Weather Statement | BRO | Brooks, Kenedy, Willacy | 60 min |
| May 16, 4:19 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 100 min |
| May 16, 4:28 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 16, 4:32 AM CDT | Special Weather Statement | BRO | Starr | 13 min |
| May 16, 5:13 AM CDT | Special Weather Statement | BRO | Cameron, Hidalgo, Kenedy, Willacy | 92 min |
| May 16, 5:48 AM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| May 16, 6:06 AM CDT | Special Weather Statement | BRO | Starr | 39 min |
| May 16, 6:19 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 41 min |
| May 16, 6:28 AM CDT | Special Marine Warning | BRO | 92 min | |
| May 16, 6:31 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| May 16, 6:56 AM CDT | Special Weather Statement | BRO | Hidalgo | 49 min |
| May 16, 6:59 AM CDT | Areal Flood Advisory | BRO | Starr | 106 min |
| May 16, 7:11 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 16, 7:17 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 44 min |
| May 16, 7:22 AM CDT | Special Weather Statement | BRO | Brooks | 38 min |
| May 16, 7:24 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 51 min |
| May 16, 7:29 AM CDT | Special Weather Statement | BRO | Kenedy | 61 min |
| May 16, 7:33 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 117 min |
| May 16, 8:06 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 39 min |
| May 16, 8:13 AM CDT | Special Weather Statement | BRO | Willacy | 47 min |
| May 16, 8:28 AM CDT | Flash Flood Warning | BRO | Hidalgo | 54 min |
| May 16, 8:29 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 16, 8:37 AM CDT | Special Weather Statement | BRO | Hidalgo | 38 min |
| May 16, 8:45 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 60 min |
| May 16, 8:48 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 88 min |
| May 16, 8:52 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 53 min |
| May 16, 9:22 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 58 min |
| May 16, 10:44 AM CDT | Special Marine Warning | BRO | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.